MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL W/WO CONNECTOR

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL W/WO CONNECTOR
Model Number 503060
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when changing the patients trach, the pilot balloon port did not accept the syringe.Multiple sized syringes were used and none fit the port.The april delivery ports are all the same vs the march delivery of ports.The march ports were able to fit syringes.When compared, the ports were different sizes.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found the sample luer was noticeably tapered.Functional testing found the cuff port would not attach to the luer slip fitting.Using a 6" caliper, the od and id of the sample was measured (od-0.285 mm; id-0.140 mm) and compared to a new unsterilized (od-0.258 mm: id-0.160 mm) cuff port.The returned sample had smaller readings (undersized) and a milky white coloring was noted.The root cause of the issue could not be determined with any certainty at what point this defect occurred.However, as a precaution, a quality alert was issued to production to heighten awareness to this potential issue and the sample was forwarded for secondary investigation.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL W/WO CONNECTOR
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14576969
Report Number3012307300-2022-10503
Device Sequence Number5041513
Product Code BTR
UDI-Device Identifier10351688017772
UDI-Public10351688017772
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number503060
Device Catalogue Number503060
Device Lot Number4168581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown